MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZ 3 LEFT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZ 3 LEFT
Catalog Number 02.12.0003L
Health Effect - Clinical Code Joint Disorder (2373)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the second revision surgery underwent by the patient.She had a primary surgery on (b)(6) 2016.The patient was revised the first time on (b)(6) 2017 as the patient lacked flexion.The surgeon removed the cemented patella as well as 3-4mm of bone, 120 days after primary.The surgeon implanted a size 3 patella and performed a lateral release to ease soft tissue tension.The surgery was completed successfully.Then, the patient underwent the subject revision surgery.On (b)(6) 2017 the patient match department provided a planning review of this case, reporting as follows: our analysis of the planning process of this case found no deviations from the standard procedures.Each step has been performed correctly.Batch review performed on (b)(6) 2017.Lot 162327: (b)(4) items manufactured and released on (b)(6) 2016.Expiration date: 2021-09-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 13 october 2017 the medical affairs director performed a clinical evaluation and commented as follows: revision surgery of primary cemented tka implanted (b)(6) took place twice: the first time a correction of patellar resurfacing and ligament release were performed (not object of this complaint); the second time required explant of femoral component and repositioning.From the x-ray supplied, the femoral component appears in fact to be malrotated (we cannot determine if it was internally or externally rotated) and therefore flexion and patella tracking could be compromised.The problem seems to have been originated by a technical problem during first surgery, origin unknown, and we see no evidence that it could be related to a faulty device.
 
Event or Problem Description
The patient underwent an additional surgery on (b)(6) 2017 because the femur was malrotated.The surgeon revised the femoral component and the insert.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZ 3 LEFT
Common Device Name
FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6947958
Report Number3005180920-2017-00585
Device Sequence Number505899
Product Code JWH
UDI-Device Identifier07630030825811
UDI-Public07630030825811
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Catalogue Number02.12.0003L
Device Lot Number165037
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2017
Initial Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;